I went to see a doctor about a month ago for a crusty nose and gout, and yet I'm still sick!
I've taken two courses of antibiotics, including Penicillin, and now I'm stuck with a rash.
The latest all began last week when I had a hellishly sore throat (I thought I was going to faint) and sudden high fever, and the usual doctor was on
leave, so I got his colleague.
I thought the guy was very professional, and he probably was, but he looks down my throat and tells me I've got "Staph-throat".
So I get painkillers for the fever and Amoxillin (antibiotic), and he asks me if I'm allergic to Penicillin.
I say I'm not sure, but don't think so.
So now I've got to swallow these huge things that look like suppositories - two twice a day.
I was just done with the course on Wednesday, and ready for my Friday party, but instead I wake up frantically scratching myself all over like a
baboon with lice.
I couldn't go out, as I had red hives all over my body, and sat there all day waiting for my next doctor's appointment that evening.
To crown that I constantly expected the hives to go into full allergic shock, as some sites mentioned could happen.
When I get to the doctor and finally get called, he looks at the red weals on my legs and I can see he's quite surprised.
Now I've been reading up on Amoxillin's side-effects, and it says a rash can develop, and furthermore they never warned me of possible complications
with the anti-gout drug Allipurinol, but luckily I never took it.
This was the doctor who was on leave at the time the Staph-throat was diagnosed.
So later he mentions that I probably never had Staph throat, but probably something called the Epstein-Barr virus.
So my rash was from the virus, but not from the antibiotic they gave me.
That was somewhere between his guesses that I ate something allergy provoking.
In fact, he said this was one of these cases where one can never be sure, and the best thing was just to treat the rash.
One could do tests, but it's not worth the time or money.
But I've been on sites where it says that when the very painful throat of Epstein-Barr is treated with Amoxillin, 95 percent of patients get a
So I know this rash has got something to do with their antibiotic, and I know that they know it too.
Some sites mention they can cause reactions up to ten days after the last dose.
Then to crown it all he says I'm getting fat, after I've had gout and been told not to exercise for a month, and just been bedridden with pain and
Apart from that I subsequently read that Epstein-Barr can make one bloated and swollen.
But what was I expecting to hear - we misdiagnosed you and gave you a rash, and we still don't recommend you actually treat your gout?
We'd also like to refund you?
Nah, let's get real.
edit on 21-7-2012 by halfoldman because: (no reason given)